Tokyo Journal of Mathematics

Deforming Ricci Positive Metrics


Full-text: Open access


We find conditions under which a Ricci positive metric can be deformed in a tubular neighbourhood of some submanifold to agree with another given Ricci positive metric. We insist that this final metric has everywhere positive Ricci curvature.

Article information

Tokyo J. Math., Volume 25, Number 1 (2002), 181-189.

First available in Project Euclid: 5 June 2009

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


WRAITH, David. Deforming Ricci Positive Metrics. Tokyo J. Math. 25 (2002), no. 1, 181--189. doi:10.3836/tjm/1244208944.

Export citation


  • I. Chavel, Riemannian Geometry: A Modern Introduction, Cambridge Tracts in Mathematics, 108, Cambridge University Press (1995).
  • L. Z. Gao, Construction of Negatively Ricci Curved Metrics, Math. Ann., 271 (1985), 185–208.
  • L. Z. Gao and S. T. Yau, The Existence of Negatively Ricci Curved Metrics on Three Manifolds, Invent. Math., 85 (1986), 637–652.
  • A. Gray, Tubes, Addison-Wesley (1989).
  • M. Gromov and H. B. Lawson, The Classification of Manifolds of Positive Scalar Curvature, Ann. of Math., 111 (1980), 423–434.
  • J. Lohkamp, Metrics of negative Ricci curvature, Ann. of Math., 140 (1994), 655–683.
  • J. P. Sha and D. G. Yang, Positive Ricci Curvature on the Connected Sums of $S^n\times S^m$, J. Diff. Geom., 33 (1990), 127–138.
  • S. Stolz, Simply connected manifolds of positive scalar curvature, Bull. Amer. Math. Soc., 23 (1990), 427–432.
  • D. Wraith, Exotic Spheres with Positive Ricci Curvature, J. Diff. Geom., 45 (1997).
  • D. Wraith, Surgery on Ricci positive manifolds, J. reine angew. Math., 501 (1998), 99–113.